What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 10:59 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jun 30, 10:59 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
1159 PM CDT Tue Jun 30 2020
.UPDATE...
Updated aviation section for 06z taf issuance
&&
.SHORT TERM...(Tonight through Thursday night)
Issued at 320 PM CDT Tue Jun 30 2020
Pattern remains essentially stagnant, with meandering mid/upper
low situated over the mid MS River Valley, and very moist and
unstable air in place over the lower OH Valley. PWATs continue to
hover up close to 2 inches or so, extremely high for even this
time of year. Unfortunately, this leaves us looking to more of
the same, with additional rounds of thunderstorms with torrential
downpours likely at many locations along the MS River Valley
tonight into Wednesday. the flow around the upper low will become
more nwly with time, and should support most activity moving sse
down the river valley. One will likely impact the region late
this afternoon and into the evening, evolving from just south the
St Louis metro area. Another is expected is congeal later tonight
into Wed morning, possibly a bit farther west than the first.
Consequently, will continue the ongoing flash flood watch tonight.
Decided to go ahead and extent it through tomorrow at this point,
with much of the of the region in marginal to slight risk on the
WPC Day 2 Excessive Rain Outlook. Once again, if we manage to get
some decent heating Wed during the day, we cannot rule out an
isolated damaging wind gust here and there. Overall, severe risk
looks to be on the low side, esp compared to the heavy rain
potential.
Eventually, as we head into Wed night/Thu time frame, upper level
ridging should begin to build in from the west. This would lessen
the shower/thunderstorm coverage, even during the daylight hours.
Hot and humid conditions will remain, however, with highs up near
90 and dew points in the lower half of the 70s.
.LONG TERM...(Friday through Tuesday)
Issued at 320 PM CDT Tue Jun 30 2020
There is fairly good confidence on a less active and seasonably warm
pattern through the extended.
Surface high pressure will nudge southward into our cwa late this
week. With a northeast surface flow in place, somewhat drier air
will work into the region. This will result in limited PoP chances,
and possibly completely dry conditions on Friday and Saturday.
There is some model variability later in the weekend and early next
week with regards to how far north the deeper moisture associated
with a weak upper low over the Gulf Coast states ends up making it.
The best dynamics and thus majority of precipitation is expected to
remain south of our area. However, there is enough of a signal to
continue with the low chance PoPs Sunday through Tuesday.
With some influence from the upper ridge axis situated to our west,
temperatures look to remain near early July normals, with highs
around 90/lower 90s and lows around 70. Humidity levels will remain
fairly uncomfortable with dewpoints in the mid 60s to around 70, but
this won't be as oppressive compared to the current airmass in
place. Heat index values look to top out in the mid 90s most days.
&&
.AVIATION...
Issued at 1159 PM CDT Tue Jun 30 2020
Main concern through the early morning hours is the potential for
low stratus and fog to occur. Moist ground from heavy rainfall,
combined with light winds and clearing skies, will enable areas of
fog and stratus. The most likely areas appear to be from kmvn
eastward to the kevv/kowb areas, where ifr conditions will be
forecast early in the morning.
Another period of thunderstorms is likely on Wednesday. The precise
timing will become more clear with time. Outside of storms, early
morning ifr/mvfr will burn off to vfr conditions in the morning.
However, some local ifr will occur in heavy rain with the storms.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Wednesday evening for ILZ075>078-
080>094.
MO...Flash Flood Watch through Wednesday evening for MOZ076-086-087-
110>112-114.
IN...Flash Flood Watch through Wednesday evening for INZ081-082-
085>088.
KY...Flash Flood Watch through Wednesday evening for KYZ001>022.
&&
SHORT TERM...GM
LONG TERM...SP
AVIATION...MYHazardous weather outlook, Jun 30, 2:49 PM CST, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
349 PM CDT Tue Jun 30 2020
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-012100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
349 PM CDT Tue Jun 30 2020
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A Flash Flood Watch is in effect for most of the region through
tonight. Refer to the Watch product for details.
There is a marginal risk of severe storms through tonight.
Isolated damaging winds and marginally severe hail will be the
primary storm hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a continued chance for thunderstorms Wednesday and
Thursday. Isolated severe storms cannot be ruled out, but the main
storm hazards should come with lightning and torrential
downpours.
Isolated storms are in the forecast Friday on into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time. Please report
any observed flooding and/or heavy rainfall amounts.
In the hours before
Special weather statement, Jun 30, 6:17 PM CST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Paducah KY
717 PM CDT Tue Jun 30 2020
KYZ001-002-006-008-009-010100-
Marshall KY-Calloway KY-Graves KY-Fulton KY-Hickman KY-
717 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FULTON...
NORTHWESTERN CALLOWAY...SOUTHWESTERN MARSHALL...SOUTHEASTERN HICKMAN
AND GRAVES COUNTIES UNTIL 800 PM CDT...
At 716 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayfield to Fulton. Movement was east at
10 mph. Wind gusts between 30 and 40 mph were measured at a site
near Hickman Kentucky from 7 pm to 715 pm.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mayfield, Fulton, Lynnville, Sedalia, Wingo, Hardin, Water Valley,
Dukedom, Kirksey and Brewers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3684 8871 3678 8829 3650 8850 3650 8896
TIME...MOT...LOC 0016Z 290DEG 10KT 3675 8868 3651 8887
York
Special weather statement, Jun 30, 7:48 PM CST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
848 PM CDT Tue Jun 30 2020
KYZ012-017-022-010230-
Todd KY-Christian KY-Trigg KY-
848 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN...SOUTHEASTERN
TRIGG AND TODD COUNTIES UNTIL 930 PM CDT...
At 848 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Hopkinsville, moving east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hopkinsville, Oak Grove, Elkton, Fort Campbell, Guthrie, Pembroke,
and Trenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3664 8706 3664 8764 3669 8777 3685 8769
3689 8706 3677 8705
TIME...MOT...LOC 0148Z 291DEG 32KT 3675 8765
YorkLocal storm report, Jun 30, 7:52 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
852 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 ESE CAPE GIRARDEAU 37.30N 89.52W
06/30/2020 M3.25 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
24 HOUR RAINFALL TOTAL MEASURED AT SOUTHEAST
MISSOURI STATE UNIVERSITY.
0700 AM HEAVY RAIN 4.6 NNE HARRISBURG 37.80N 88.52W
06/30/2020 M3.59 INCH SALINE IL COCORAHS
24 HOUR RAINFALL TOTAL AT COCORAHS STATION.
0700 AM HEAVY RAIN 1.1 NNW CHRISTOPHER 37.99N 89.06W
06/30/2020 M2.69 INCH FRANKLIN IL COCORAHS
24 HOUR RAINFALL TOTAL AT COCORAHS STATION.
0930 AM HEAVY RAIN 2 SE PRINCETON 37.09N 87.86W
06/30/2020 M2.65 INCH CALDWELL KY MESONET
3 HOUR RAINFALL TOTAL AT KY MESONET STATION.
0155 PM TSTM WND GST 3 WSW MOUND CITY 37.07N 89.22W
06/30/2020 M51 MPH ALEXANDER IL AWOS
AWOS STATION KCIR CAIRO IL.
0310 PM TSTM WND DMG 3 WNW PADUCAH 37.09N 88.68W
06/30/2020 MCCRACKEN KY TRAINED SPOTTER
AT LEAST SIX POWER POLES SNAPPED BY HIGH
WINDS. TIME ESTIMATED FROM RADAR.
0320 PM HAIL 2 NW PADUCAH 37.08N 88.66W
06/30/2020 M0.75 INCH MCCRACKEN KY TRAINED SPOTTER
DIME SIZED HAIL REPORTED ON PARK AVENUE.
0330 PM FLASH FLOOD 2 NW PADUCAH 37.09N 88.66W
06/30/2020 MCCRACKEN KY TRAINED SPOTTER
COUNTY PARK ROAD AND COLEMAN ROAD CLOSED BY
FLASH FLOODING.
0416 PM FLASH FLOOD PINCKNEYVILLE 38.08N 89.38W
06/30/2020 PERRY IL 911 CALL CENTER
SEVERAL COUNTY ROADS AROUND PERRY COUNTY ARE
CLOSED DUE TO FLOODING.
0509 PM FLASH FLOOD 6 NNW BROUGHTON 38.01N 88.50W
06/30/2020 HAMILTON IL 911 CALL CENTER
HIGHWAY 142 FLOODED SOUTH OF MCLEANSBORO IN
AT LEAST TWO SPOTS. ONE CAR STALLED IN HIGH
WATER.
0510 PM FLASH FLOOD 3 SE MELODY HILL 37.99N 87.47W
06/30/2020 VANDERBURGH IN TRAINED SPOTTER
FLOODING ON THE LLOYD EXPY AT BURKHART ROAD
ON THE EAST SIDE OF EVANSVILLE.
0520 PM TSTM WND DMG 1 E MILLERSVILLE 37.43N 89.79W
06/30/2020 CAPE GIRARDEAU MO LAW ENFORCEMENT
SEVERAL TREES DOWN AND A FEW POWER LINES
WITHIN THE COUNTY. TREES DOWN ALONG HWY Z
NEAR BUFORDVILLE AND ALONG HWY 352 NEAR
MILLERSVILLE.
0520 PM TSTM WND DMG ALTENBURG 37.63N 89.57W
06/30/2020 PERRY MO TRAINED SPOTTER
6-7 INCH DIAMETER TREE BRANCHES BROKEN OFF
NEAR INTERSECTION OF MAIN AND POPLAR
STREETS.
0534 PM FLASH FLOOD 10 WSW EVANSVILLE 37.95N 87.71W
06/30/2020 POSEY IN 911 CALL CENTER
ONE FOOT OF WATER OVER HIGHWAY 62 AT FOX
HOLLOW DRIVE. NUMEROUS COUNTY ROADS ALSO
FLOODED.
0540 PM FLASH FLOOD 1 N EVANSVILLE 37.99N 87.54W
06/30/2020 VANDERBURGH IN PUBLIC
WATER RESCUE REPORTED AT INTERSECTION OF
MORGAN AND FARES AVENUE.
0550 PM TSTM WND DMG BENTON 37.10N 89.56W
06/30/2020 SCOTT MO LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN ACROSS
NORTHERN PORTIONS OF THE COUNTY INCLUDING
NEAR THE BENTON AND SCOTT CITY AREAS. POWER
OUTAGES REPORTED AS WELL.
0600 PM FLASH FLOOD PERRYVILLE 37.73N 89.86W
06/30/2020 PERRY MO 911 CALL CENTER
SEVERAL STREETS WERE BRIEFLY FLOODED BY
HEAVY RAIN IN PERRYVILLE.
&&